Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 95, NWS Springfield, MO

June 1, 1999Vernon County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 1, 1999, 1:52 AM CDT for Vernon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 1999, 1:52 AM CDT (06:52 UTC)
Expired
Jun 1, 1999, 5:00 AM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Whole counties

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1999-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1999-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 010652
FFWSGF
MOC217-011000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 AM CDT TUE JUN 1 1999

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VERNON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 500 AM CDT

* AT 145 AM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING
  THUNDERSTORM 5 MILES SOUTHWEST OF NEVADA.  THIS STORM WAS MOVING
  NORTHEAST AT 30 MPH.

* VERY HEAVY RAINFALL...UP TO TWO INCHES AN HOUR...IS POSSIBLE FOR
  THE NEXT FEW HOURS AS THUNDERSTORMS CONTINUE TO MOVE ACROSS THE
  SAME AREA.  THIS WILL LEAD TO FLASH FLOODING OF CREEKS AND STREAMS
  AND ESPECIALLY LOW WATER CROSSINGS.


DO NOT UND"ERESTIMATE THE POWER OF FLOOD WATERS.  ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

GAEDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:15 PM CDT, 11 hours 37 minutes earlier.

Area forecast discussion, May 31, 2:15 PM CDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED CCF INFORMATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT MON MAY 31 1999

FORECAST CONCERNS: TEMPERATURES
                   PRECIPITATION CHANCES
                   NEED FOR A FLASH FLOOD WATCH TONIGHT

MCS MOVED THROUGH THE WESTERN THIRD OF THE FORECAST AREA EARLY THIS
MORNING WITH NO RAIN ON THE RADAR AT PRESS TIME. OUTFLOW BOUNDARY
SHOWN ON RADAR NEAR WEST PLAINS MOVING EAST. BUBBLE HIGH DEVELOPED
OVER NORTHWEST ARKANSAS IN THE WAKE OF THE MCS...WITH DEWPOINTS
THERE IN THE LOWER 60S EARLIER THIS AFTERNOON. ELSEWHERE...THE
MIDDLE AND UPPER 60S WERE COMMON. WATER VAPOR/PROFILER DATA SHOWS
ONE WAVE FROM IOWA TO SOUTHWEST MISSOURI ANOTHER OVER EASTERN
COLORADO WITH A THIRD IN SOUTHERN WYOMING.

EACH MODEL GOING THEIR OWN WAY AGAIN TODAY: LEANING TOWARD THE ETA
BASED ON ITS MORE ACCURATE FORECAST OF THE MCS THIS MORNING. AVN
LOOKS A BIT TOO FAR NORTH AND NGM MAY BE TOO FAST.

EXPECT ANOTHER MCS TO DEVELOP IN KANSAS THIS EVENING AND MOVE INTO
THE WESTERN SECTIONS OF THE FORECAST AREA AFTER MIDNIGHT. SEVERE
CRITERIA WINDS MAY OCCUR AT FIRST BUT IT SHOULD MUTATE INTO A HEAVY
RAIN SYSTEM AS IT MOVES INTO MISSOURI. WILL ISSUE A FLASH FLOOD
WATCH FOR WESTERN SECTIONS DUE TO THE LOW FLASH FLOOD GUIDANCE
VALUES IN THAT AREA.

THE BIG QUESTION TUESDAY IS WILL THERE BE REDEVELOPMENT DURING THE
AFTERNOON? MORNING MCS WILL STABLILIZE THE ATMOSPHERE BUT THE UPPER
LEVEL ENERGY IS NOT EXPECTED TO MOVE EAST UNTIL LATE AFTERNOON. WILL
HAVE TO CARRY A CHANCE POP...MAINLY IN EASTERN HALF OF FORECAST AREA.

HAVING DIFFICULTY ACCEPTING THE WARMER FWC GUIDANCE NUMBERS AGAIN
TODAY: CLOUD COVER AND RAIN SHOULD KEEP TEMPERATURES CLOSER TO THE
FAN GUIDANCE.

SGF EB 063/079 061/081 062 084532
JLN EB 062/080 062/083 063 087422
UNO EB 064/083 062/082 063 083543
VIH EB 062/080 059/080 061 083542

SUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:27 AM CDTSevere Thunderstorm WarningSGFJasper33 min
Jun 1, 3:50 AM CDTFlash Flood WarningSGFBarton, Dade, Jasper4 hr
Jun 1, 3:50 AM CDTFlash Flood WarningSGFCedar4 hr
Jun 1, 4:56 AM CDTSevere Thunderstorm WarningSGFOzark64 min
Jun 1, 3:24 PM CDTSevere Thunderstorm WarningSGFCedar, Polk66 min
Jun 1, 3:34 PM CDTSevere Thunderstorm WarningSGFDade36 min
Jun 1, 3:38 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede67 min
Jun 1, 4:03 PM CDTTornado WarningSGFCamden, Laclede52 min
Jun 1, 4:16 PM CDTTornado WarningSGFMiller34 min
Jun 1, 4:30 PM CDTTornado WarningSGFMiller, Pulaski65 min
Jun 1, 4:49 PM CDTTornado WarningSGFDallas, Polk51 min
Jun 1, 4:49 PM CDTTornado WarningSGFWebster51 min
Jun 1, 5:15 PM CDTSevere Thunderstorm WarningSGFNewton65 min
Jun 1, 5:17 PM CDTTornado WarningSGFMaries63 min
Jun 1, 5:33 PM CDTTornado WarningSGFPhelps, Pulaski62 min
Jun 1, 5:55 PM CDTSevere Thunderstorm WarningSGFTexas35 min
Jun 1, 5:57 PM CDTSevere Thunderstorm WarningSGFGreene33 min
Jun 1, 6:02 PM CDTSevere Thunderstorm WarningSGFDouglas48 min
Jun 1, 6:40 PM CDTTornado WarningSGFPhelps20 min
Jun 1, 6:51 PM CDTSevere Thunderstorm WarningSGFPulaski34 min

Nearby

Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.